MAUDE Adverse Event Report: KARL STORZ SE & CO. KG HOPKINS TELESCOPE 6°, 18 FR.; Electrode, Electrosurgical, Active, Urological

KARL STORZ SE & CO. KG HOPKINS TELESCOPE 6°, 18 FR.; Electrode, Electrosurgical, Active, Urological
Model Number 27294AA
Medical Device Problem Codes Inadequate or Insufficient Training (1643); Detachment of Device or Device Component (2907); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the lens came out from scope during surgery.The vision deteriorated immediately thereafter, and the procedure was completed with another device.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in section b5 adn a correction is provided in section d4.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
Additional information was provided that the lens popped out of the casing during a percutaneous cystolithotripsy.The vision deteriorated immediately thereafter, and the procedure was completed with another nephroscope.No lens fragments remained inside the patient.Device not returned.
 
Additional Manufacturer Narrative
Additional information: investigation: an investigation of the optics in question could not be carried out because, despite several written requests for a more detailed analysis of the cause, the optics were not returned to manufacturer.Conclusion: despite several written requests for further analysis of the cause, the optics were not returned to us.Therefore a investigation of the complaint device is not possible and the customer description cannot be confirmed.According to the customer description, the optical lens system suddenly came out of the system tube and the imaging deteriorated immediately.A possible cause for this could be a chemically or mechanically loosened adhesive/solder connection on the distal cover glass, which in turn was caused by faulty processing.No further measures will be taken.No corrective actions necessary as there is no critical and/or systematic deviation found during investigation.However, the customer will be reminded and made aware of correct handling and product testing.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Correction: d9.Date of investigation: 2026-01-15.Result of investigation: during technical investigation a missing distal cover glass was found and a rod lens system had come loose as a result.Corrosion and adhering residues are visible in the distal area.The distal solder joint has been chemically dissolved.The root cause analysis revealed that the distal solder seam was missing due to chemical influences.The distal cover glass is missing, and the rod lens system has come out of the system tube due to the missing cover glass.Furthermore, unknown residues and corrosion are visible on the distal end.The damage is not due to a manufacturing/production defect.A missing/dissolved distal solder seam indicates faulty processing.All production related quality checks were passed, and no non-conformities were identified in the devices manufacturing records.The labelling was found to contain adequate instructions and warnings.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
HOPKINS TELESCOPE 6°, 18 FR.
Common Device Name
Electrode, Electrosurgical, Active, Urological
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo 
MDR Report Key22287966
Report Number9610617-2025-01060
Device Sequence Number12855616
Product Code FAS
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27294AA
Device Catalogue Number27294AA
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer07/09/2025
10/14/2025
01/15/2025
09/04/2026
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date07/24/2025
10/15/2025
02/09/2026
09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown